MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is during (b)(6) 2019 - (b)(6) 2020.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from patient's left eye requiring incision enlargement.No suture or vitrectomy were required.Reason for explant was not provided.No further information provided.
 
Additional Manufacturer Narrative
Additional information received revealed the diagnosis of mechanical failure was the reason for explant.Mechanical failure indicates the patient reports visual symptoms that cannot be resolved.The patient reported symptoms of significant glare with night driving were so disruptive, he did not feel safe driving at night.His occupation requires night driving.The symptoms of glare could not be resolved.The patient was stable when discharged.The replacement lens is a different model and diopter.Visual acuity pre-op (pre-initial implant): 20/25.Visual acuity post-op (post-initial implant): 20/20.Visual acuity post-op (post-replacement):20/20.As a result the following fields have been updated: date of event: (b)(6) 2019.Device available for evaluation, returned to manufacturer on 2/7/2020.(b)(4).Device evaluation: the complaint sample was received with a biohazard specimen bag, a hard copy email, and the complaint lens which was wrapped in gauze.Visual inspection under magnification revealed a bent haptic and debris/fibers on the lens, which may be attributed to the lens being wrapped and returned in gauze, however how and when the haptic was bent and how the debris/fibers were introduced to the lens cannot be confirmed.The lens was then cleaned, and no cosmetic defects were observed.No specific complaint was made against the lens; therefore, no complaint issue could be confirmed, and no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search revealed that no other complaints have been received for this production order.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9697429
Report Number2648035-2020-00128
Device Sequence Number19585064
Product Code MFK
UDI-Device Identifier05050474560611
UDI-Public(01)05050474560611(17)230520
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/20/2023
Device Model NumberZLB00
Device Catalogue NumberZLB00U0170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/17/2020
Supplement Date Received by Manufacturer02/14/2020
10/25/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date03/13/2020
11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Date Report Sent to FDA01/01/2005